The EMS Publishing House is now EMS Press and has its new home at

Please find all EMS Press journals and articles on the new platform.

Zeitschrift für Analysis und ihre Anwendungen

Full-Text PDF (803 KB) | Metadata | Table of Contents | ZAA summary
Volume 2, Issue 2, 1983, pp. 127–133
DOI: 10.4171/ZAA/54

Published online: 1983-04-30

A Spectral Mapping Theorem for Representations of Compact Groups

Wolfgang Arendt[1] and Claudio D'Antoni[2]

(1) Universität Ulm, Germany
(2) Università dell’Aquila, Italy

Let $U$ be a strongly continuous bounded representation of a locally compact group $G$ on a Banach space $E$. For a bounded regular Borel measure $\mu$ on $G$, we denote by $U(\mu)$ the operator $U(\mu) = \int U(t) d\mu (t)$. If $G$ is abelian, it is known that $$\sigma (U(\mu)) = \hat {\mu} (\mathrm {sp} U))^–$$ holds if the continuous singular part of it is zero (where $\sigma (U(\mu))$ denotes the spectrum of the operator $U(\mu)$, sp $(U)$ the Arveson-spectrum of $U$ and $\hat {\mu}$ the Fourier–Stieltjes transformation of $\mu$.)

In the present article a corresponding spectral mapping theorem is proved for compact (non-abelian) groups and absolutely continuous measures. Moreover, it is shown that - in contrary to the abelian case - the spectral mapping theorem fails for purely discontinuous measures.

No keywords available for this article.

Arendt Wolfgang, D'Antoni Claudio: A Spectral Mapping Theorem for Representations of Compact Groups. Z. Anal. Anwend. 2 (1983), 127-133. doi: 10.4171/ZAA/54